MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: k122796.The event is currently under investigation.
 
Event or Problem Description
It was reported that during treatment of superior femoral artery stenosis and stenosis of the a.Tibialis anterior right side using a cxi support catheter, when wire was pulled out from the patient, the tip broke off.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.A review of the complaint history, drawings, dimensional verification, device history record, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.One used cxi support catheter was returned for investigation with 3mm of the distal tip separated from the rest of the catheter.The separated portion was frayed at one end.No notable damage other than the separated tip was observed.Catheter length, outer diameter, and distal tip length met dimensional requirements.In the device¿s returned condition, the distal hole diameter could not be measured with accuracy.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.Blank fields on this form indicate the information is unknown, unavailable, or unchanged.A review of the complaint history, drawings, dimensional verification, device history record, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.One used cxi support catheter was returned for investigation with 3mm of the distal tip separated from the rest of the catheter.The separated portion was frayed at one end.No notable damage other than the separated tip was observed.Catheter length, outer diameter, and distal tip length met dimensional requirements.In the device¿s returned condition, the distal hole diameter could not be measured with accuracy.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6605756
Report Number1820334-2017-01064
Device Sequence Number606205
Product Code KRA
UDI-Device Identifier00827002231627
UDI-Public(01)00827002231627(17)200306(10)7727190
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCXI-2.3-14-135-ANG
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/04/2017
Supplement Date Received by Manufacturer06/22/2017
Initial Report FDA Received Date06/01/2017
Supplement Report FDA Received Date06/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight79